MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; TOTAL HIP CDS

MEDLINE INDUSTRIES INC.; TOTAL HIP CDS
Catalog Number CDS920027T
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a total hip procedure, a piece of hair was found on a lap sponge.The back table of supplies and instruments was reportedly torn down and a new set-up of supplies and instruments was obtained.The procedure was completed without further incident.The procedure lasted thirty (30) minutes longer than expected and the patient was required to receive an unidentified antibiotic.No adverse effect to the patient's status or stability was reported.A sample was not available to be returned to the manufacturer for evaluation.Due to the reported incident, this medwatch is being filed.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a total hip procedure, a piece of hair was found on a lap sponge.

Common Device Name
TOTAL HIP CDS
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7439777
Report Number1423395-2018-00020
Device Sequence Number16573646
Product Code OJH
UDI-Device Identifier10889942749409
UDI-Public10889942749409
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberCDS920027T
Device Lot Number18AB9270
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight80